×

Asymptotic expansions of the mean values of Dirichlet \(L\)-functions. III. (English) Zbl 0977.11034

For Part II, cf. the preceding review Zbl 0977.11033.
Let \(\chi\) be a Dirichlet character to modulus \(q\), and \(L(s,\chi)\) the corresponding Dirichlet \(L\)-function. K. Matsumoto and the author [Math. Z. 208, 23-39 (1991; Zbl 0744.11041)] showed that the mean square \[ \sum_{\chi\pmod q}|L(s,\chi)|^2 \] has an asymptotic expansion in the descending order of \(q\) for \(0< \operatorname {Re}s< 1\). In the paper under review, the mean square of derivatives of \(L\)-functions \[ \sum_{\chi\pmod q}|L^{(h)} (s,\chi)|^2 \quad (h= 0,1,2,\dots) \] are investigated by refining the argument of the paper mentioned above. As a corollary of the main formula, asymptotic expansions for the special cases \(\operatorname {Re}s= 1/2\) and \(s=1\) with \(h=1\) are explicitly given. An essential tool to deduce error estimates for the remainder term is a suitably modified lemma of F. V. Atkinson [Acta Math. 81, 353-376 (1949; Zbl 0036.18603), Lemma 2.3] which asymptotically evaluates certain exponential integrals.

MSC:

11M06 \(\zeta (s)\) and \(L(s, \chi)\)
PDF BibTeX XML Cite
Full Text: DOI EuDML

References:

[1] Atkinson, F. V.: The mean-value of the Riemann zeta function, Acta Math.81, 353–376 (1949) · Zbl 0036.18603
[2] Heath-Brown, D. R.: An asymptotic series for the mean value of DirichletL-functions, Comment. Math. Helv.56, 148–161 (1981) · Zbl 0457.10020
[3] Ivić, A.: The Riemann zeta-function, John Wiley & Sons, New York, 1985 · Zbl 0556.10026
[4] Katsurada, M.: Asymptotic expansions of the mean values of DirichletL-functions II”, Analytic Number Theory and Related Topics”, K. Nagasaka (ed.), World Scientific, pp. 61–71, 1993 · Zbl 0977.11033
[5] Katsurada, M.: Asymptotic expansions of the mean square of DirichletL-functions, Proc. Japan Acad., Ser. A68, 219–222 (1992) · Zbl 0774.11047
[6] Katsurada, M. and Matsumoto, K.: Asymptotic expansions of the mean values of DirichletL-functions, Math. Z.208, 23–39 (1991) · Zbl 0744.11041
[7] Katsurada, M. and Matsumoto, K.: The mean values of DirichletL-functions at integer points and class numbers of cyclotomic fields, to appear in Nagoya J. Math. · Zbl 0806.11036
[8] Motohashi, Y.: A note on the mean value of the zeta andL-functions I. Proc. Japan Acad., Ser. A61, 222–224 (1985) · Zbl 0573.10027
[9] Titchmarsh, E. C.: The Theory of the Riemann Zeta-function, Oxford University Press, Oxford, 1951 · Zbl 0042.07901
[10] Zhang Wenpeng: On the mean square value formulas ofL-functions, Chinese Ann. Math. Ser. A,11, 121–127 (1990). (Chinese) · Zbl 0699.10058
[11] –: On the mean square value of the DirichletL-functions, Adv. in Math. (China)19, 321–333 (1990). (Chinese. English summary) · Zbl 0719.11052
[12] –: On the DirichletL-functions, Acta Mathematica Sinica NS7, 103–118 (1991) · Zbl 0732.11040
[13] –: On the mean value formula of DirichletL-functions (II), Science in China (Ser. A)34, 660–675 (1991) · Zbl 0743.11045
[14] –: On the mean value ofL-functions, J. Math. Res. Exposition10 355–360 (1990). (Chinese. English summary)
[15] –: On an elementary result ofL-functions, Adv. in Math. (China)19, 478–487 (1990) (Chinese. English summary) · Zbl 0728.11040
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.